Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at May 16, 2007, 4:18 PM MST for Coconino County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 4:18 PM MST (23:18 UTC)
- Expired
- May 16, 2007, 4:45 PM MST
- In force
- 27 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 67 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3002 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 162318 SVRFGZ AZC005-162345- /O.NEW.KFGZ.SV.W.0002.070516T2318Z-070516T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 418 PM MST WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF FLAGSTAFF... * UNTIL 445 PM MST * AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNTAINAIRE...OR ABOUT 12 MILES SOUTH OF FLAGSTAFF...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNTAINAIRE BY 425 PM MST... 7 MILES SOUTHEAST OF FLAGSTAFF BY 445 PM MST... LAT...LON 3503 11179 3491 11164 3510 11136 3526 11156 $$ DJO
2 follow-up statements
000 WWUS55 KFGZ 162327 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 425 PM MST WED MAY 16 2007 AZC005-162345- /O.CON.KFGZ.SV.W.0002.000000T0000Z-070516T2345Z/ COCONINO AZ- 425 PM MST WED MAY 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR SOUTH CENTRAL COCONINO COUNTY... AT 425 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNTAINAIRE...OR ABOUT 7 MILES SOUTH OF FLAGSTAFF...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY AFFECT PORTIONS OF I-17 IMMEDIATELY SOUTH OF MOUNTAINAIRE UNTIL 430 PM MST. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MARY ROAD BETWEEN UPPER LAKE MARY AND FLAGSTAFF BY 445 PM MST LAT...LON 3503 11179 3491 11164 3510 11136 3526 11156 $$ DJO
000 WWUS55 KFGZ 162343 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 442 PM MST WED MAY 16 2007 AZC005-162350- /O.EXP.KFGZ.SV.W.0002.000000T0000Z-070516T2345Z/ COCONINO AZ- 442 PM MST WED MAY 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCONINO COUNTY EXPIRES AT 445 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE STORM IS NO LONGER SEVERE...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THIS STORM WILL STILL PRODUCE HEAVY RAIN AND SMALL HAIL AS IT CROSSES LAKE MARY ROAD IN THE VICINITY OF UPPER AND LOWER LAKE MARY. UNTIL 500 PM MST. LAT...LON 3503 11179 3491 11164 3510 11136 3526 11156 $$ DJO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:35 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, May 16, 2:35 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST WED MAY 16 2007 .SYNOPSIS...MOISTURE WILL INCREASE OVER ARIZONA THROUGH THE END OF THE WEEK WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE FROM FLAGSTAFF EASTWARD. TEMPERATURES WILL REMAIN JUST ABOVE NORMAL THROUGH THE PERIOD. WEAK DRY SOUTHWESTERLY FLOW ALOFT WILL GRADUALLY LOWER PRECIPITATION CHANCES OVER THE WEEKEND. && .DISCUSSION...A MOIST AIRMASS IS IN PLACE FROM AROUND FLAGSTAFF TO THE FOUR CORNERS AND SOUTHEASTWARD RESULTING FROM MOIST OUTFLOW FROM A CONVECTIVE COMPLEX OVER NM YESTERDAY. SURFACE DEWPOINTS OVER THIS AREA HAVE INCREASED ABOUT 10 TO 20 DEGREES SINCE YESTERDAY...AND SCATTERED CONVECTION WITH A FEW ISOLATED STRONG THUNDERSTORMS HAVE FORMED...MAINLY NORTH OF THE MOGOLLON RIM. IN ADDITION...A WEAK SUBTROPICAL SHORTWAVE MOVING INTO SOUTHEAST ARIZONA FROM OFF THE BAJA CA COAST WILL INTERACT WITH THIS MOISTURE THIS EVENING...RESULTING IN A CHANCE OF CONVECTION FROM THE MOGOLLON RIM SOUTHWARD THIS EVENING. FOR THE NEXT FEW DAYS...WEAK FLOW ALOFT AND NIGHTLY DECOUPLING OF THE BOUNDARY LAYER WILL ALLOW MOISTURE TO STAY RESIDENT OVER THE AREA...AND PUSH SLIGHTLY FARTHER WEST EACH DAY AS A RESULT OF OUTFLOWS FROM ANY CONVECTIVE COMPLEXES WHICH FORM. SLIGHTLY STRONGER FLOW ALOFT TO THE WEST WILL KEEP CHANCES FOR PRECIPITATION WEST OF THE GRAND CANYON SLIM THROUGH THE PERIOD. ANOTHER SUBTROPICAL TROUGH MOVING THROUGH ARIZONA OVER THE WEEKEND WILL TEND TO SHIFT FLOW TO A SLIGHTLY STRONGER AND DRY WESTERLY FLOW WHICH WILL TEND TO DECREASE PRECIPITATION CHANCES. TEMPERATURES WILL REMAIN JUST ABOVE AVERAGE THROUGHOUT THE PERIOD. FOR EARLY NEXT WEEK...THE GFS AND AROUND HALF THE GFS ENSEMBLE MEMBERS HAVE TRENDED TOWARD A MORE AMPLIFIED TROUGH DIGGING SOUTHWARD THROUGH THE MOUNTAIN WEST. AS THERE IS STILL CONSIDERABLE UNCERTAINTY IN THIS SOLUTION...HAVE ONLY TRENDED THE FORECAST PART WAY TOWARD THE COLDER AND WETTER SOLUTION THAT THIS IMPLIES...WITH POPS ONLY FOR THE WETTER NORTHERN ZONES AND ABOUT A 4 DEGREE DOWNTREND IN TEMPERATURES FROM THE PREVIOUS PACKAGE. IF THIS SOLUTIONS CONTINUE TO TREND TOWARD THIS SOLUTION...WILL LIKELY SEE MORE SUBSTANTIAL CHANGES IN LATER PACKAGES. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED EVENING SHOWERS AND TSTORMS WILL CONTINUE EAST OF A LINE FROM KPRC-KFLG-KCEZ THROUGH SUNSET BEFORE DISSIPATING. EXTENSIVE MID LEVEL CLOUDS WITH BASES AOA 14K FT MSL WILL PERSIST THROUGH 08Z BEFORE DECREASING. ON THURSDAY...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH THE GREATEST COVERAGE ALONG THE MOGOLLON RIM AND APACHE COUNTY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/41
Hazardous weather outlook, May 16, 7:00 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST WED MAY 16 2007 AZZ004>018-037>040-170700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY INCREASING MOISTURE FROM NEW MEXICO WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO PORTIONS OF EASTERN ARIZONA LATER THIS MORNING AND THROUGH THE AFTERNOON. THE BEST LOCATIONS FOR STORMS TODAY WILL BE OVER SOUTHERN APACHE COUNTY...THE WHITE MOUNTAINS...AND THE FAR EASTERN MOGOLLON RIM. THUNDERSTORMS THIS AFTERNOON IN THESE AREAS MAY PRODUCE UP TO A HALF INCH OF RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND EVENING THROUGH AT LEAST SATURDAY. THE BEST AREAS FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG THE MOGOLLON RIM AND OVER THE WHITE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.